Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 46, NWS Norman, OK

June 8, 2021Cotton County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jun 8, 2021, 6:13 AM CDT for Cotton County, Oklahoma. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 6:13 AM CDT (11:13 UTC)
Expired
Jun 8, 2021, 8:59 PM CDT
In force
15 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Cotton County, OK

The radar

The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Deep Red Creek near Randlett (RNDO2).

Action stage
17 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

962 
WGUS84 KOUN 081113
FLSOUN

Flood Advisory
National Weather Service Norman OK
613 AM CDT Tue Jun 8 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC033-082315-
/O.NEW.KOUN.FL.Y.0046.210608T1113Z-210610T1200Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
613 AM CDT Tue Jun 8 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Deep Red Creek near Randlett.
* From this morning to Thursday morning.
* At 5:30 AM CDT Tuesday the stage was 13.6 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  18.6 feet just after midnight tonight.
* Impact...At 19.0 feet, Some flooding of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

.speg.
3 follow-up statements
371 
WGUS84 KOUN 081423
FLSOUN

Flood Advisory
National Weather Service Norman OK
923 AM CDT Tue Jun 8 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC033-090230-
/O.CON.KOUN.FL.Y.0046.000000T0000Z-210610T1200Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
923 AM CDT Tue Jun 8 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Deep Red Creek near Randlett.
* Until Thursday morning.
* At 8:30 AM CDT Tuesday the stage was 15.1 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  18.4 feet just after midnight tonight.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

30
626 
WGUS84 KOUN 081855
FLSOUN

Flood Advisory
National Weather Service Norman OK
155 PM CDT Tue Jun 8 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC033-090700-
/O.CON.KOUN.FL.Y.0046.000000T0000Z-210610T1200Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
155 PM CDT Tue Jun 8 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Deep Red Creek near Randlett.
* Until Thursday morning.
* At 1:30 PM CDT Tuesday the stage was 17.2 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  18.5 feet just after midnight tonight.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

30
159 
WGUS84 KOUN 090159
FLSOUN

Flood Advisory
National Weather Service Norman OK
859 PM CDT Tue Jun 8 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

OKC033-090300-
/O.CAN.KOUN.FL.Y.0046.000000T0000Z-210609T0159Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 PM CDT Tue Jun 8 2021

...The Flood Advisory for the Deep Red Creek near Randlett has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Deep Red Creek near Randlett.
* At 8:30 PM CDT Tuesday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise above flood 
  stage late this evening to a crest of 20.7 feet tomorrow morning. 
  It will then fall below flood stage tomorrow evening.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

Ware

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jun 8, 3:48 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 8, 3:48 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Norman OK
348 AM CDT Tue Jun 8 2021

...New SHORT TERM...

.SHORT TERM...
(Today and tonight)
Issued at 348 AM CDT Tue Jun 8 2021

With the storm complex moving through western north Texas and few
showers and thunderstorms develop across southern Oklahoma, we
will keep some storm chances in the south this morning with the
focus for additional showers and storms mainly in the east late
this morning and this afternoon. Some of the earlier CAM models
overnight were showing showers or storms developing along a band
from northwest Oklahoma to southeast Oklahoma late this afternoon.
Some of the CAMs (recent HRRR runs, 06Z 3-km NAM) have backed off
on this scenario, the RAP is still quite aggressive with QPF and
the ECMWF shows an area of low QPF this afternoon as well. There
is some weak isentropic lift progged by the models on the 310K
surface that would line up with this. Forcing is weak, but enough
models show (or did show) similar development which makes it hard
to ignore. Will keep at least slight chances POPs in the southeast
this afternoon, and will put isolated thunderstorms elsewhere in
the northwest-southeast band this afternoon with POPs less than 20
percent. Any convection we deal with this afternoon should
dissipate this evening, although there could be some redevelopment
east after midnight tonight.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 243 AM CDT Tue Jun 8 2021

By Wednesday morning, our CWA will be positioned under the
northeastern periphery of a mid-level ridge and a longwave trough
will be centered offshore Vancouver Island. A weak surface low
develops over the TX panhandle and south/southeast winds continue
to advect additional moisture into the area. Weak isentropic
ascent within the 900-800mb layer keeps stratus overhead from
Tuesday night into Wednesday morning (GFS/ECMWF), or perhaps
Wednesday evening (NAM). Areas of light drizzle and light rain are
possible Wednesday morning, with patchy fog possible across
northern Oklahoma with another round of drizzle possible Wednesday
night into Thursday morning.

Meanwhile, the H850 thermal ridge strengthens underneath the H500
ridge, and backed low-level winds veer by early Wednesday morning. A
long fetch of strong WAA develops across western TX and into western
Oklahoma on Wednesday, and as a result, daytime highs will rise to
well above-average for this time of year. Clearing skies should be
seen across western Oklahoma and western north Texas on Wednesday,
and insolation will further aid in the hot temperatures expected
in these areas. The degree of heating farther east will depend on
how quickly the clouds diminish. The dry line may begin poking
into our western counties on Wednesday and Thursday. Despite a
very moist BL and strong instability ahead of the dry line, a
strong cap and dry mid-levels should dampen convection efforts.

Over the next few days, a shortwave trough rotating around the
base of the aforementioned longwave trough tracks towards the
northern plains region. The trailing cold front enters Oklahoma on
Friday morning and slowly moves south before clearing our area on
Saturday. The mid-level ridge then expands northward as a surface
high settles in behind the front, and temperatures gradually
return to average next week.

Thompson

&&

.AVIATION...
(06Z TAFS)
Issued at 1049 PM CDT Mon Jun 7 2021

An area of thunderstorms will continue to move east southeast out
of the southern TX panhandle tonight, likely impacting SPS around
8-10Z. There's a possibility they could sneak over LAW but
confidence too low to mention TS in TAF there for now. Otherwise,
expect MVFR to LIFR cigs and BR late tonight thru early Tue
morning for most terminals. Lowest visbys expected near PNC and
SWO near sunrise. Flight conditions should improve after 17Z for
all terminals.

&&

.UPPER AIR...
Issued at 245 AM CDT Tue Jun 8 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  87  72  92  73 /  10  10   0   0
Hobart OK         92  73  99  73 /  20  10   0   0
Wichita Falls TX  91  74  97  75 /  20  10   0   0
Gage OK           92  70  99  69 /  10  10   0   0
Ponca City OK     87  71  89  72 /  10  10   0  10
Durant OK         86  72  89  74 /  40  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....01
AVIATION...03
Hazardous weather outlook, Jun 8, 4:13 AM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Norman OK
413 AM CDT Tue Jun 8 2021

OKZ004>048-050>052-TXZ083>090-090915-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
413 AM CDT Tue Jun 8 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Widely scattered thunderstorms are expected today, mainly in
eastern and southern Oklahoma and north Texas. Although isolated
strong thunderstorms are possible, the potential of severe weather
is low. Thunderstorms may produce locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
There are Low thunderstorm chances expected Friday night through
Monday in portions of Oklahoma and north Texas. Severe weather
potential is low with these storms.

.Heat Indices...
Heat index values will climb in to the mid 90s east to near 110
southwest on Wednesday and Thursday afternoons.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 8, 12:57 AM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1257 AM CDT Tue Jun 8 2021

TXZ083-084-087-080630-
Foard TX-Knox TX-Hardeman TX-
1257 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR Foard...northern Knox and
southern Hardeman Counties Until 130 AM CDT...

AT 1253 AM CDT, strong thunderstorms were along a line extending from
near Kirkland to 9 miles east of Chalk, moving southeast at 50 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3423 10005 3424 10001 3423 10000 3444 10000
      3427 9955 3353 9953 3359 9999 3383 10000
      3384 10005
TIME...MOT...LOC 0553Z 296DEG 41KT 3436 10009 3391 10008

..speg.
Special weather statement, Jun 8, 1:31 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
131 AM CDT Tue Jun 8 2021

OKZ037-TXZ083>085-087-088-080700-
Tillman OK-Foard TX-Knox TX-Wilbarger TX-Baylor TX-Hardeman TX-
131 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman...Foard...
Knox...Wilbarger...Baylor and Hardeman Counties Until 200 AM CDT...

AT 128 AM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Medicine Mound to 4 miles east of Gilliland to 6
miles northwest of Knox City, moving east at 55 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3414 10005 3424 10003 3424 10001 3423 10000
      3438 10000 3424 9904 3362 9895 3340 9918
      3341 9999 3383 10000 3384 10005
TIME...MOT...LOC 0628Z 281DEG 48KT 3422 9968 3374 9961 3346 9991

..speg.
Special weather statement, Jun 8, 2:09 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
209 AM CDT Tue Jun 8 2021

TXZ083>089-080800-
Wichita TX-Archer TX-Foard TX-Knox TX-Wilbarger TX-Baylor TX-
Hardeman TX-
209 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR western Wichita...western
Archer...southeastern Foard...Knox...Wilbarger...Baylor and
southeastern Hardeman Counties Until 300 AM CDT...

AT 205 AM CDT, strong thunderstorms were along a line extending from
near Odell to near Lake Kemp to near Millers Creek Reservoir, moving
east at 35 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3340 9999 3367 9999 3380 9957 3442 9958
      3437 9941 3444 9939 3446 9936 3441 9932
      3441 9926 3438 9927 3434 9921 3421 9919
      3420 9904 3422 9899 3415 9887 3416 9881
      3413 9876 3415 9867 3340 9862
TIME...MOT...LOC 0705Z 263DEG 32KT 3429 9936 3370 9921 3340 9938

..speg.
Special weather statement, Jun 8, 5:44 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
544 AM CDT Tue Jun 8 2021

TXZ084-087-081115-
Foard TX-Knox TX-
544 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR Foard and Knox Counties Until 615
AM CDT...

AT 541 AM CDT, a dissipating area of showers was located over
northern Knox and southern Foard Counties. Strong winds of 50 mph
and warming temperatures are possible with these dissipating showers.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

LAT...LON 3404 10004 3397 9947 3353 9947 3358 9999
      3383 10000 3384 10004
TIME...MOT...LOC 1041Z 181DEG 2KT 3376 9981

..speg.
Special weather statement, Jun 8, 5:59 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
559 AM CDT Tue Jun 8 2021

TXZ085-088-081130-
Wilbarger TX-Baylor TX-
559 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Wilbarger and Baylor
Counties Until 630 AM CDT...

AT 555 AM CDT, dissipating showers are located in Baylor and
southern Wilbarger Counties. These dissipating showers may produce
wind gusts of 40 to 50 mph and warming temperatures.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

LAT...LON 3340 9947 3397 9947 3391 9896 3340 9895
TIME...MOT...LOC 1055Z 197DEG 3KT 3363 9921

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:17 PM CDTAreal Flood WarningOUNComanche, Cotton, Tillman12 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.